Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 78, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 19, 2012, 3:42 PM EDT. It took effect at Oct 20, 2012, 4:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 3:42 PM EDT (19:42 UTC)
- In effect from
- Oct 20, 2012, 4:00 AM EDT
- Expired
- Oct 20, 2012, 5:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
502 WHUS73 KGRR 191942 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 342 PM EDT FRI OCT 19 2012 LMZ844-845-200345- /O.NEW.KGRR.SC.Y.0078.121020T0800Z-121020T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 342 PM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EDT SATURDAY. * WINDS...15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
5 follow-up statements
566 WHUS73 KGRR 200134 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 934 PM EDT FRI OCT 19 2012 LMZ844-845-200945- /O.CON.KGRR.SC.Y.0078.121020T0800Z-121020T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 934 PM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EDT SATURDAY... * WINDS...15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
677 WHUS73 KGRR 200633 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 233 AM EDT SAT OCT 20 2012 LMZ844-845-201445- /O.CON.KGRR.SC.Y.0078.121020T0800Z-121020T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 233 AM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
149 WHUS73 KGRR 201445 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 AM EDT SAT OCT 20 2012 LMZ844-845-202100- /O.CON.KGRR.SC.Y.0078.000000T0000Z-121020T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1045 AM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
070 WHUS73 KGRR 201956 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 PM EDT SAT OCT 20 2012 LMZ844-845-202100- /O.CON.KGRR.SC.Y.0078.000000T0000Z-121020T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 356 PM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
452 WHUS73 KGRR 202100 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 PM EDT SAT OCT 20 2012 LMZ844-845-202200- /O.CAN.KGRR.SC.Y.0078.000000T0000Z-121020T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 500 PM EDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA. WEST TO SOUTHWEST WINDS OF 10 TO 15 KNOTS TONIGHT WILL PRODUCE 1 TO 3 FOOT WAVES. $$ DUKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 3:39 PM EDT, 3 minutes earlier.
Area forecast discussion, Oct 19, 3:39 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
339 PM EDT FRI OCT 19 2012
.SYNOPSIS...
ISSUED AT 338 PM EDT FRI OCT 19 2012
LOW PRESSURE WILL BRING COOL AND SHOWERY WEATHER TONIGHT AND
SATURDAY. THE LOW WILL PULL AWAY BY SUNDAY ALLOWING FAIR WEATHER
TO RETURN FOR THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 338 PM EDT FRI OCT 19 2012
FORECAST ISSUE IN THE NEAR TERM IS FOR POPS THROUGH SATURDAY AS
THE CUT OFF LOW SPINS ACROSS LOWER MICHIGAN. EXPECT COVERAGE OF
SHOWERS TO WARRANT LIKELY POPS THIS EVENING AND THEN TAPER OFF TO
SCATTERED AS THE DEEPER MOISTURE AND BEST LIFT MOVES EAST AFTER
MIDNIGHT.
THE MOISTURE WILL CONTINUE TO PEEL OFF TO THE EAST ON SATURDAY AS
THE LOW CENTER LIFTS NORTHEAST AND SHOWERS SHOULD END FROM WEST TO
EAST DURING THE DAY. EXPECT CLEARING SATURDAY NIGHT AS HEIGHTS
RISE AND SFC RIDGING BUILDS IN. FAIR WEATHER ON SUNDAY HEIGHTS
CONTINUE TO RISE WITH SHORTWAVE RIDGING REPLACING THE UPPER LOW.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 338 PM EDT FRI OCT 19 2012
TEMPS WILL AVERAGE TEN DEGREES ABOVE NORMAL FOR MOST OF NEXT WEEK
AS DEEP SOUTHWEST FLOW DEVELOPS MONDAY THROUGH THURSDAY. THERE IS
ALSO A CHC OF SHOWERS FOR MOST OF NEXT WEEK AS MOISTURE RAMPS UP
OVER OUR AREA IN THE WAA PATTERN.
ONE RELATIVELY BETTER CHC FOR SHOWERS WILL COME LATE MONDAY THROUGH
MONDAY NIGHT INTO TUESDAY WITH A FRONTAL BOUNDARY AND WEAK LOW
PRESSURE IN THE AREA ALONG WITH AN UPPER SHORTWAVE COMING FOR
MONDAY. ELEVATED INSTABILITY MAY BE SUFFICIENT ENOUGH FOR A FEW
TSTORMS AS WELL.
A COLD FRONT WILL ALSO BRING A BETTER CHC FOR SHOWERS AND POSSIBLY
TSTORMS THURSDAY WITH TEMPS FINALLY RETURNING TO NEAR NORMAL BEHIND
THAT FRONT BY NEXT FRIDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY)
ISSUED AT 1230 PM EDT FRI OCT 19 2012
PREDOMINANTLY MVFR CONDITIONS THIS AFTERNOON DUE TO LOW CLOUDS AND
SHOWERS WILL DETERIORATE TO MAINLY IFR CONDITIONS THIS EVENING AND
OVERNIGHT DUE TO LOW CLOUDS/SHOWERS. SFC VISBYS WILL ALSO GRADUALLY
DECREASE TO AROUND 3-4 MILES OVERNIGHT IN SHOWERS AND FOG/MIST.
IFR CONDITIONS SHOULD SLOWLY IMPROVE TO MAINLY MVFR BY LATE SATURDAY
MORNING AS CIGS IMPROVE TO AROUND 2-3 KFT AGL AND SHOWERS GRADUALLY
TAPER OFF. SE TO SOUTH WINDS AROUND 10 KTS WILL GRADUALLY VEER TO
THE SW THEN WEST OVERNIGHT INTO SATURDAY MORNING AND SUBSIDE TO 5
KTS OR LESS. WEST TO WNW WINDS WILL INCREASE TO NEAR 10 KTS BY
MIDDAY SATURDAY.
&&
.MARINE...
ISSUED AT 338 PM EDT FRI OCT 19 2012
HOISTED SMALL CRAFT ADVISORY AS NORTHWEST WINDS WILL INCREASE
AFTER MIDNIGHT AND BRING 4 TO 6 FOOT WAVES BY SATURDAY SOUTH OF
HOLLAND.
&&
.HYDROLOGY...
ISSUED AT 338 PM EDT FRI OCT 19 2012
RAINS WILL BE TAPERING OFF SATURDAY AND RIVERS WILL CONTINUE
STEADY OR RISE SLOWLY BUT REMAIN BELOW BANKFULL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM TO 5 PM EDT SATURDAY FOR LMZ844-
845.
&&
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...OSTUNO
MARINE...OSTUNOHazardous weather outlook, Oct 19, 5:52 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 AM EDT FRI OCT 19 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 AM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE COULD BE SOME THUNDERSTORMS IN THE MONDAY TO TUESDAY TIMEFRAME. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-201000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 552 AM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL LIKELY BE HAZARDOUS TO SMALL CRAFT SATURDAY INTO SATURDAY NIGHT. THERE MAY BE A FEW THUNDERSTORMS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.